Alert archive / California / Gale Watches in 2022
Gale Watch 4, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Feb 13, 2022, 2:01 PM PST. It took effect at Feb 15, 2022, 9:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 13, 2022, 2:01 PM PST (22:01 UTC)
- In effect from
- Feb 15, 2022, 9:00 AM PST
- Expired
- Feb 14, 2022, 2:24 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
051 WHUS76 KEKA 132201 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 201 PM PST Sun Feb 13 2022 PZZ450-140615- /O.EXB.KEKA.SC.Y.0017.220215T0000Z-220217T0500Z/ Pt St George to Cape Mendocino out 10 nm- 201 PM PST Sun Feb 13 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM MONDAY TO 9 PM PST WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 4 PM Monday to 9 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-140615- /O.EXT.KEKA.SC.Y.0017.220214T2300Z-220215T2300Z/ /O.NEW.KEKA.GL.A.0004.220215T2300Z-220217T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 201 PM PST Sun Feb 13 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM MONDAY TO 3 PM PST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. For the Gale Watch, north winds 25 to 30 kt with gusts up to 40 kt and seas 10 to 15 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 3 PM Monday to 3 PM PST Tuesday. For the Gale Watch, from Tuesday afternoon through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ475-140615- /O.EXT.KEKA.SC.Y.0017.220214T2300Z-220215T1700Z/ /O.NEW.KEKA.GL.A.0004.220215T1700Z-220217T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 201 PM PST Sun Feb 13 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM MONDAY TO 9 AM PST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH THURSDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 11 to 16 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 3 PM Monday to 9 AM PST Tuesday. For the Gale Watch, from Tuesday morning through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ455-140615- /O.EXT.KEKA.SC.Y.0017.220214T2300Z-220216T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 201 PM PST Sun Feb 13 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM MONDAY TO 3 PM PST WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 40 kt and seas 7 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 3 PM Monday to 3 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
991 WHUS76 KEKA 140454 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 854 PM PST Sun Feb 13 2022 PZZ470-141300- /O.CON.KEKA.SC.Y.0017.220214T2300Z-220215T2300Z/ /O.CON.KEKA.GL.A.0004.220215T2300Z-220217T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 854 PM PST Sun Feb 13 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM MONDAY TO 3 PM PST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. For the Gale Watch, north winds 25 to 30 kt with gusts up to 40 kt and seas 10 to 15 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 3 PM Monday to 3 PM PST Tuesday. For the Gale Watch, from Tuesday afternoon through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ475-141300- /O.CON.KEKA.SC.Y.0017.220214T2300Z-220215T1700Z/ /O.CON.KEKA.GL.A.0004.220215T1700Z-220217T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 854 PM PST Sun Feb 13 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM MONDAY TO 9 AM PST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH THURSDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 11 to 16 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 3 PM Monday to 9 AM PST Tuesday. For the Gale Watch, from Tuesday morning through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-141300- /O.CON.KEKA.SC.Y.0017.220215T0000Z-220217T0500Z/ Pt St George to Cape Mendocino out 10 nm- 854 PM PST Sun Feb 13 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM MONDAY TO 9 PM PST WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 4 PM Monday to 9 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-141300- /O.CON.KEKA.SC.Y.0017.220214T2300Z-220216T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 854 PM PST Sun Feb 13 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM MONDAY TO 3 PM PST WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 40 kt and seas 7 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 3 PM Monday to 3 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
090 WHUS76 KEKA 141028 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 228 AM PST Mon Feb 14 2022 PZZ475-141830- /O.CON.KEKA.SC.Y.0017.220214T2300Z-220215T1700Z/ /O.UPG.KEKA.GL.A.0004.220215T1700Z-220217T1700Z/ /O.NEW.KEKA.GL.W.0005.220215T1700Z-220217T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 228 AM PST Mon Feb 14 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 9 AM TUESDAY TO 9 AM PST THURSDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 12 to 17 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 9 AM Tuesday to 9 AM PST Thursday. For the Small Craft Advisory, from 3 PM this afternoon to 9 AM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-141830- /O.EXT.KEKA.SC.Y.0017.220214T2300Z-220215T2200Z/ /O.NEW.KEKA.GL.W.0005.220215T2200Z-220216T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 228 AM PST Mon Feb 14 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 PM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 2 PM TO 8 PM PST TUESDAY... * WHAT...For the Gale Warning, northwest winds 25 to 30 kt with gusts up to 40 kt and seas 8 to 11 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Gale Warning, from 2 PM to 8 PM PST Tuesday. For the Small Craft Advisory, from 3 PM this afternoon to 2 PM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-141830- /O.EXT.KEKA.SC.Y.0017.220214T2300Z-220216T0000Z/ /O.EXT.KEKA.GL.A.0004.220216T0000Z-220217T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 228 AM PST Mon Feb 14 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM PST TUESDAY... ...GALE WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. For the Gale Watch, north winds 25 to 35 kt with gusts up to 40 kt and seas 11 to 16 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 3 PM this afternoon to 4 PM PST Tuesday. For the Gale Watch, from Tuesday afternoon through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-141830- /O.EXT.KEKA.SC.Y.0017.220214T2300Z-220217T0500Z/ Pt St George to Cape Mendocino out 10 nm- 228 AM PST Mon Feb 14 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PST WEDNESDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 13 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 PM this afternoon to 9 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
998 WHUS76 KEKA 141655 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 855 AM PST Mon Feb 14 2022 PZZ455-150100- /O.CON.KEKA.SC.Y.0017.220214T2300Z-220215T2200Z/ /O.CON.KEKA.GL.W.0005.220215T2200Z-220216T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 855 AM PST Mon Feb 14 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 PM PST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PST TUESDAY... * WHAT...For the Gale Warning, northwest winds 25 to 30 kt with gusts up to 40 kt and seas 8 to 11 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Gale Warning, from 2 PM to 8 PM PST Tuesday. For the Small Craft Advisory, from 3 PM this afternoon to 2 PM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-150100- /O.CON.KEKA.SC.Y.0017.220214T2300Z-220215T1700Z/ /O.CON.KEKA.GL.W.0005.220215T1700Z-220217T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 855 AM PST Mon Feb 14 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM TUESDAY TO 9 AM PST THURSDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 12 to 17 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 9 AM Tuesday to 9 AM PST Thursday. For the Small Craft Advisory, from 3 PM this afternoon to 9 AM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-150100- /O.CON.KEKA.SC.Y.0017.220214T2300Z-220216T0000Z/ /O.CON.KEKA.GL.A.0004.220216T0000Z-220217T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 855 AM PST Mon Feb 14 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM PST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. For the Gale Watch, north winds 25 to 35 kt with gusts up to 40 kt and seas 11 to 16 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 3 PM this afternoon to 4 PM PST Tuesday. For the Gale Watch, from Tuesday afternoon through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-150100- /O.CON.KEKA.SC.Y.0017.220214T2300Z-220217T0500Z/ Pt St George to Cape Mendocino out 10 nm- 855 AM PST Mon Feb 14 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PST WEDNESDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 13 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 PM this afternoon to 9 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
311 WHUS76 KEKA 142224 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 224 PM PST Mon Feb 14 2022 PZZ470-150630- /O.CON.KEKA.SC.Y.0017.220214T2300Z-220216T0000Z/ /O.UPG.KEKA.GL.A.0004.220216T0000Z-220217T1700Z/ /O.EXB.KEKA.GL.W.0005.220216T0000Z-220217T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 224 PM PST Mon Feb 14 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 4 PM TUESDAY TO 9 AM PST THURSDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and seas 11 to 16 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 4 PM Tuesday to 9 AM PST Thursday. For the Small Craft Advisory, until 4 PM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-150630- /O.CON.KEKA.SC.Y.0017.220214T2300Z-220215T2200Z/ /O.CON.KEKA.GL.W.0005.220215T2200Z-220216T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 224 PM PST Mon Feb 14 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PST TUESDAY... * WHAT...For the Gale Warning, northwest winds 25 to 30 kt with gusts up to 40 kt and seas 8 to 11 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Gale Warning, from 2 PM to 8 PM PST Tuesday. For the Small Craft Advisory, until 2 PM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-150630- /O.CON.KEKA.SC.Y.0017.220214T2300Z-220215T1700Z/ /O.CON.KEKA.GL.W.0005.220215T1700Z-220217T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 224 PM PST Mon Feb 14 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM TUESDAY TO 9 AM PST THURSDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 12 to 17 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 9 AM Tuesday to 9 AM PST Thursday. For the Small Craft Advisory, until 9 AM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-150630- /O.CON.KEKA.SC.Y.0017.220214T2300Z-220217T0500Z/ Pt St George to Cape Mendocino out 10 nm- 224 PM PST Mon Feb 14 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST WEDNESDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 13 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 13, 3:49 AM PST, 10 hours 12 minutes earlier.
Area forecast discussion, Feb 13, 3:49 AM PST, 10 hours 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
349 AM PST Sun Feb 13 2022
.SYNOPSIS...Warm weather will start to cool today with high clouds
spreading over this afternoon. Light rain and gusty winds are
expected Monday and Tuesday for coastal Humboldt and Del Norte
counties. Cooler, moister conditions early this week will give way
to warm dry, weather later in the week.
&&
.DISCUSSION...Saturday proved to be one last day of hot, dry weather
for the interior with Ukiah ting its all time high for the day at
81. Meanwhile onshore sea breeze kept the shore cool with highs just
above 60. An inversion has continued to linger overhead as the ridge
aloft moves east. This combined with onshore winds have helped form
a thin band of fog and stratus to move in along the coast. This has
brought sporadic 1/4 mile fog close to the coast, periodically
lifting with gravity waves visible on satellite. The ridge will
continue to move east as as a trough starts to move down from the
Gulf of Alaska. Some high clouds look to spread in front of the
trough this afternoon, likely capping interior temperature below 80.
Onshore winds will continue to moisten and cool the coast and near
shore valleys.
The upper level trough is still expected to push a cold front
across the area on Monday. There is still decent spread in the
model solutions. The Euro has continued to trend the system further
north while the GFS has kept it further south. In either case,
wetting rain will be constrained to the mountains of Del Norte and
northern Humboldt. NBM 4.1 is favoring the drier solutions, placing
a 75% chance of at least 0.05 inches of rain and a 25% chance of
more than 0.25 inches in Del Norte. Around Humboldt Bay, 0.02 to
0.12 inches is expected. Little more than a trace of rain is
expected for Mendocino, Lake, and eastern Trinity counties. NBM has
snow levels falling to around 2500 feet late Monday just as
precipitation is easing off. This could bring a dusting to the
higher peaks of the western Klamath Mountains. NBM 4.1 currently has
no more than a trace of snow on any highway passes. Beyond just
precipitation, gusty northerly winds are associated with the frontal
passage itself later on Monday into Tuesday. NBM 4.1 has trended
down with a 20 to 40% chance of advisory levels winds on the ridges
around Humboldt Bay early Tuesday. Instability may allow allow
breezy conditions to mix to lower elevations along the Humboldt
coast, though gusts above 35 mph should be restricted to ridgetops.
Cold air advection behind the trough will briefly bring interior
temperatures back into the seasonable upper 50s and low 60s for
Monday and Tuesday. All cluster ensemble members show ridging and
high pressure building in back over the eastern Pacific by mid week.
This will bring a return to above average temperatures by Wednesday.
Offshore winds should return late in the week, aiding in dry, clear
weather even along the coast. All clusters show ridging and warm
weather continuing into next weekend. Ensembles sharply diverge late
next weekend with about 35% showing troughing and wetter conditions
and the other 65% showing either dry ridging or zonal flow.
Deterministic models, however, currently show a deep trough during
this period which could signal heavy rain or even some snow. The NBM
has picked up on this with widespread rain forecast in the extended
grids. While most cluster members do not currently point to this
outcome, its notable impact will warrant close monitoring. /JHW
&&
.AVIATION...Fog and low clouds will meander about near the coast and
impact coastal terminals (KACV and KCEC) with periodic LIFR
conditions through this evening. KACV has been down to 1/4SM in fog
and should see some improvement later this morning. Onshore breezes
will likely result in more bouts of fog this afternoon. Conditions
may fluctuate back and forth rapidly between LIFR to VFR all day. A
deeper marine layer and a push of shallow moist air tonight will
result in higher chances for IFR for North Coast river valleys by
Monday morning. KUKI will remain VFR through tonight, however.
&&
.MARINE...Light winds today are forecast to increase slightly late
tonight as a weak trough shifts inland and a front approaches from
the NW. Seas will also remain low and below advisory criteria with a
mix of short period WNW swell around 3-4 ft, longer period S-SW
swell around 1-2 ft and 1-2 ft wind waves. Northerly-northwesterly
winds will begin to increase on Monday after frontal passage,
however speeds, even instantaneous gusts, remain below criteria til
late in the afternoons. Also, seas barely reach criteria until
Monday evening. An advisory for small craft has been hoisted for
mainly the outer waters and locally for the southern inner waters
in the lee of Cape Mendo.
Ensemble guidance remains consistent with stronger northerlies
developing Tue-Wed as a shortwave trough heads into the Great Basin
and high pressure builds up offshore. Gale force northerlies with
large steep seas are highly probable south of Cape Mendocino by late
Tuesday afternoon and as early as Wed afternoon north of Cape Mendo.
In addition, a powerful storm over the western north Pacific will
send a long period westerly swell into NW California waters Wed-Thu.
Even with periods around 20-22 seconds on Wed, the threat for
sneaker waves appears to be quite low due to the steep wind driven
northerly waves and breezy northerly winds nearshore.
The axis of strong north winds will start to shift westward away
from the coast Thu-Fri as the thermal trough builds. Conditions for
the nearshore waters should improve while northerlies and steep seas
remain elevated for the outer waters, especially north of Cape
Mendocino.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 3 PM Monday to 4 PM PST Tuesday
for PZZ470.
Small Craft Advisory from 3 PM Monday to noon PST Tuesday
for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Feb 13, 3:30 AM PST, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 330 AM PST Sun Feb 13 2022 CAZ101>115-141130- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 330 AM PST Sun Feb 13 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 2:51 AM PST | Small Craft Advisory | EKA | 61 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.